Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 112, NWS Wilmington, OH

July 3, 2000Greene County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 3, 2000, 5:54 PM EDT for Greene County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2000, 5:54 PM EDT (21:54 UTC)
Expired
Jul 3, 2000, 6:30 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Greene County, OH

The radar

The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:10 PM EDTThunderstorm Wind 50 EBeavercreek, OHSeveral trees were knocked down in Beavercreek.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS51 KILN 032155
SVRILN
OHC057-032230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT MON JUL 3 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 630 PM EDT...

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF FAIRBORN...MOVING EAST AT 30
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  YELLOW SPRINGS...
  WRIGHT-PATTERSON AFB...
  WILBERFORCE...
  JAMESTOWN...
  FAIRBORN...
  CEDARVILLE...
  BEAVERCREEK...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

$$

SITES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:21 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 3, 2:21 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT MON JUL 3 2000

WILL RE-SEND MORNING PACKAGE WITH WATCH INFORMATION AND HOPE TO
CANCEL A FEW COUNTIES WITH ISSUANCE OF AFTERNOON PACKAGE.

.ILN...SVR TSTM WATCH TIL 01Z FAR SRN OH AND NRN KY.

FRANKS

In the hours before

Local storm report, Jul 3, 3:40 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT MON JUL 03 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    SARDINIA                  OH   WIND DAMAGE
07/03/00   BROWN                          TREES DOWNED. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.
Special weather statement, Jul 3, 4:03 PM EDT, 1 hour 51 minutes before
KYZ089-090-032035-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT MON JUL 3 2000

GALLATIN AND CARROLL COUNTIES IN NORTHERN KENTUCKY HAVE BEEN CLEARED
FROM THE SEVERE THUNDERSTORM WATCH 529. THE LINE OF STORMS HAS
MOVED SOUTHEAST OF THESE COUNTIES AND THE THREAT FOR SEVERE WEATHER
HAS DIMINISHED SIGNIFICANTLY.

WHILE SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING...
SEVERE STORMS ARE NOT EXPECTED.

FRANKS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:58 PM EDTSevere Thunderstorm WarningILNPike47 min
Jul 3, 2:52 PM EDTSevere Thunderstorm WarningILNBrown38 min
Jul 3, 5:39 PM EDTSevere Thunderstorm WarningILNMontgomery21 min
Jul 3, 7:18 PM EDTSevere Thunderstorm WarningILNButler, Preble42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.